Results 1 to 5 of 5
Coming off of Zoloft
  1. #1
    kurayami is offline New Member
    Join Date
    Nov 2008
    Posts
    1

    Default Coming off of Zoloft

    Hi everyone,

    I'm new to this community, but I thought I'd join because I've been on a variety of drugs to treat depression and anxiety with varying results. As of two weeks ago, I stopped taking Zoloft after being on 150mg daily to treat depression, anxiety and PTSD.

    Fortunately, even though I stopped cold turkey, I didn't really have any side effects. I do feel very tired in the evenings but that's about it. Well that, and I seem to be receiving more shocks from static electricity than I normally would.

    In hindsight, the only reason I decided to stop taking the medication was because I'd started a new job and had some issues with my pay, so I couldn't afford to fill my script. Pretty silly, really.

    I've read some of the information on the internet about the side effects of coming off Zoloft cold turkey and all that does is make me worry. Now would be a pretty bad time to have a medication related meltdown.

    Seeing as I've been off the medication with only a few mild side effects, should I expect any withdrawal symptoms to get better or worse?

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    I would suggest that you talk to your prescribing physician. Stopping zoloft cold is not recommended at all. I took it too at one time and HATED it, so I understand not wanting to take it even though your circumstances are different than mine. I would still discuss this with your doctor. God bless.

  3. #3
    Aeroman is offline Member
    Join Date
    Mar 2008
    Posts
    360

    Default

    Quote Originally Posted by kurayami View Post
    Hi everyone,

    I'm new to this community, but I thought I'd join because I've been on a variety of drugs to treat depression and anxiety with varying results. As of two weeks ago, I stopped taking Zoloft after being on 150mg daily to treat depression, anxiety and PTSD.

    Fortunately, even though I stopped cold turkey, I didn't really have any side effects. I do feel very tired in the evenings but that's about it. Well that, and I seem to be receiving more shocks from static electricity than I normally would.

    In hindsight, the only reason I decided to stop taking the medication was because I'd started a new job and had some issues with my pay, so I couldn't afford to fill my script. Pretty silly, really.

    I've read some of the information on the internet about the side effects of coming off Zoloft cold turkey and all that does is make me worry. Now would be a pretty bad time to have a medication related meltdown.

    Seeing as I've been off the medication with only a few mild side effects, should I expect any withdrawal symptoms to get better or worse?
    I dont want to scare you but coming off the medication like that is going to come back and bite you (unless you are one of the lucky ones to survive cold turkey). What usually happens is a person on an SSRI quits cold turkey and feels the withdrawal symptoms pretty much right after the last pill. nausea, headaches, dizzy, zaps, etc are common. However, those symptoms are a walk in the park compared to the infamous Phase II - the emotional symptoms: Intense anxiety, depression, restlessness, etc. How do I know this? I was on Lexapro and did a fast 1-month taper that was recommended by my doctor. I am 8 months out and have been dealing with depression since Month 3-4.

    What could happen is that after you are done dealing with the Phase I w/d's, Phase II creeps up right around Month 3-5. Logic would tell you that they are the return of your original symptoms and 99% of the time doctors will tell you that. ITS NOT. Its because your brain's chemistry was altered via these drugs. If you dont believe me, get your eyes wide open and check this site out:

    www.paxilprogress.org

    Good luck...

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by Aeroman View Post
    I dont want to scare you but coming off the medication like that is going to come back and bite you (unless you are one of the lucky ones to survive cold turkey). What usually happens is a person on an SSRI quits cold turkey and feels the withdrawal symptoms pretty much right after the last pill. nausea, headaches, dizzy, zaps, etc are common. However, those symptoms are a walk in the park compared to the infamous Phase II - the emotional symptoms: Intense anxiety, depression, restlessness, etc. How do I know this? I was on Lexapro and did a fast 1-month taper that was recommended by my doctor. I am 8 months out and have been dealing with depression since Month 3-4.

    What could happen is that after you are done dealing with the Phase I w/d's, Phase II creeps up right around Month 3-5. Logic would tell you that they are the return of your original symptoms and 99% of the time doctors will tell you that. ITS NOT. Its because your brain's chemistry was altered via these drugs. If you dont believe me, get your eyes wide open and check this site out:

    www.paxilprogress.org

    Good luck...



    You expressed my feelings much better than I did. Thanks. Abruptly stopping zoloft, paxil, lexapro and other antidepressants have caused too many people to suffer results as serious as suicide. It's SOOOOO much more serious than most people realize.

    Lots of people on this forum are pain med abusers or some type of recreational drug user. Stopping RX meds are one thing, stopping antidepressants abruptly is an entire different ballgame. It's one of the things that bothers me in 12 step recovery when I have seen people insisting that ALL DRUGS must be stopped immediately. I have actually seen two people I knew personally that it ended up costing them their life. We are not drs and have no business telling others what meds they should or shouldn't be taking.

    If you are stopping an antidepressant medication please seek medical guidance before you start and during the process. It's a very serious matter. God bless.

  5. #5
    RockedByRequiem is offline Junior Member
    Join Date
    Jun 2005
    Location
    USA (For the time being)
    Posts
    27

    Default

    I must be lucky then because Ive stopped Zoloft, Paxil, and Lexapro cold turkey. I felt a little bit weird after stopping the Paxil, but nothing too serious. The only anti-depressant that gave me nasty withdrawl was Effexor. And the Effexor withdrawl rivaled opiate and benzo withdrawl, which Ive had to go through many times. And I could be wrong here, but if you stopped the Zoloft cold turkey and havent had any withdrawl symptoms yet, I would think you would be in the clear.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22